Alert archive / South Dakota / Wind Advisories in 2016

Wind Advisory 14, NWS Aberdeen, SD

December 5, 2016Big Stone County, Traverse County, Minnesota; 22 counties in South Dakota

NWS Aberdeen, SD issued this wind advisory at Dec 5, 2016, 3:52 AM CST for Big Stone County, Traverse County, Minnesota; 22 counties in South Dakota. It took effect at Dec 5, 2016, 12:00 PM CST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2016, 3:52 AM CST (09:52 UTC)
In effect from
Dec 5, 2016, 12:00 PM CST
Expired
Dec 6, 2016, 9:00 PM CST
In force
33 hr
Issued by
NWS Aberdeen, SD
All 24 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD

The radar

The Aberdeen radar (KABR), 57 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.9 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2016-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2016-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1589 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

694 
WWUS73 KABR 050952
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
352 AM CST MON DEC 5 2016

...STRONG NORTHWEST WINDS TODAY AND TONIGHT...

.A COLD FRONT WILL SWING ACROSS THE FORECAST AREA TODAY WITH
STRONG NORTHWEST WINDS TO FOLLOW...AND FALLING TEMPERATURES.
ISOLATED TO SCATTERED SNOW SHOWERS WILL ALSO MOVE THROUGH...WITH
THE POTENTIAL FOR REDUCED VISIBILITY DUE TO BLOWING SNOW.

SDZ005-010-016-017-033>036-051800-
/O.NEW.KABR.WI.Y.0014.161205T1800Z-161206T0400Z/
MCPHERSON-EDMUNDS-POTTER-FAULK-STANLEY-SULLY-HUGHES-HYDE-
INCLUDING THE CITIES OF...EUREKA...IPSWICH...GETTYSBURG...
FAULKTON...MISSION RIDGE...ONIDA...PIERRE...HIGHMORE
352 AM CST MON DEC 5 2016 /252 AM MST MON DEC 5 2016/

...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
10 PM CST /9 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
10 PM CST /9 PM MST/ THIS EVENING. 

* TIMING...THE FRONTS IS MOVING INTO THE WESTERN DAKOTAS EARLY
  THIS MORNING AND WILL REACH THE MISSOURI VALLEY BY MID DAY.

* WINDS...WIND GUSTS WILL RANGE BETWEEN 40 AND 50 MPH.

* IMPACTS...ISOLATED TO SCATTERED SHOW SHOWERS ARE POSSIBLE AS
  THE COLD AIR SCOURS OUT ANY MOISTURE...VISIBILITY WILL BE
  GREATLY REDUCED DUE TO BLOWING SNOW IN THE VICINITY OF THESE
  SHOWERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CONNELLY
12 follow-up statements
158 
WWUS73 KABR 051006 CCA
NPWABR

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ABERDEEN SD
406 AM CST MON DEC 5 2016

...STRONG NORTHWEST WINDS TODAY AND TONIGHT...

.A COLD FRONT WILL SWING ACROSS THE FORECAST AREA TODAY WITH
STRONG NORTHWEST WINDS TO FOLLOW...AND FALLING TEMPERATURES.
ISOLATED TO SCATTERED SNOW SHOWERS WILL ALSO MOVE THROUGH...WITH
THE POTENTIAL FOR REDUCED VISIBILITY DUE TO BLOWING SNOW.

SDZ005-010-016-017-033>036-052215-
/O.COR.KABR.WI.Y.0014.161205T1800Z-161206T0400Z/
MCPHERSON-EDMUNDS-POTTER-FAULK-STANLEY-SULLY-HUGHES-HYDE-
INCLUDING THE CITIES OF...EUREKA...IPSWICH...GETTYSBURG...
FAULKTON...MISSION RIDGE...ONIDA...PIERRE...HIGHMORE
406 AM CST MON DEC 5 2016 /306 AM MST MON DEC 5 2016/

...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
10 PM CST /9 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
10 PM CST /9 PM MST/ THIS EVENING. 

* TIMING...THE FRONT IS MOVING INTO THE WESTERN DAKOTAS EARLY
  THIS MORNING AND WILL REACH THE MISSOURI VALLEY BY MID DAY.

* WINDS...WIND GUSTS WILL RANGE BETWEEN 40 AND 50 MPH.

* IMPACTS...ISOLATED TO SCATTERED SNOW SHOWERS ARE POSSIBLE AS
  THE COLD AIR SCOURS OUT ANY MOISTURE...VISIBILITY WILL BE
  GREATLY REDUCED DUE TO BLOWING SNOW IN THE VICINITY OF THESE
  SHOWERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CONNELLY
105 
WWUS73 KABR 051901 AAA
NPWABR

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
101 PM CST MON DEC 5 2016

...STRONG NORTHWEST WINDS TODAY AND TONIGHT...

.A COLD FRONT WILL SWING ACROSS THE FORECAST AREA TODAY WITH
STRONG NORTHWEST WINDS TO FOLLOW...AND FALLING TEMPERATURES.
ISOLATED TO SCATTERED SNOW SHOWERS WILL ALSO MOVE THROUGH...WITH
THE POTENTIAL FOR REDUCED VISIBILITY DUE TO BLOWING SNOW.

SDZ005-010-016-017-033>036-060400-
/O.CON.KABR.WI.Y.0014.000000T0000Z-161206T0400Z/
MCPHERSON-EDMUNDS-POTTER-FAULK-STANLEY-SULLY-HUGHES-HYDE-
INCLUDING THE CITIES OF...EUREKA...IPSWICH...GETTYSBURG...
FAULKTON...MISSION RIDGE...ONIDA...PIERRE...HIGHMORE
101 PM CST MON DEC 5 2016 /1201 PM MST MON DEC 5 2016/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST /9 PM MST/
THIS EVENING...

* TIMING...WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON BEFORE
  DIMINISHING SLIGHTLY THIS EVENING. 

* WINDS...WIND GUSTS WILL RANGE BETWEEN 40 AND 50 MPH.

* IMPACTS...ISOLATED TO SCATTERED SNOW SHOWERS ARE POSSIBLE AS 
  THE COLD AIR SCOURS OUT ANY MOISTURE...VISIBILITY WILL BE 
  GREATLY REDUCED DUE TO BLOWING SNOW IN THE VICINITY OF THESE 
  SHOWERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
010 
WWUS73 KABR 051933 AAB
NPWABR

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
133 PM CST MON DEC 5 2016

...STRONG NORTHWEST WINDS TODAY AND TONIGHT...

.A COLD FRONT WILL SWING ACROSS THE FORECAST AREA TODAY WITH
STRONG NORTHWEST WINDS TO FOLLOW...AND FALLING TEMPERATURES.
ISOLATED TO SCATTERED SNOW SHOWERS WILL ALSO MOVE THROUGH...WITH
THE POTENTIAL FOR REDUCED VISIBILITY DUE TO BLOWING SNOW.

SDZ016-034-052045-
/O.CAN.KABR.WI.Y.0014.000000T0000Z-161206T0400Z/
POTTER-SULLY-
INCLUDING THE CITIES OF...GETTYSBURG...ONIDA
133 PM CST MON DEC 5 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

POTTER AND SULLY COUNTY SHOULD EXPECT WINTER WEATHER ADVISORY
CONDITIONS WITH STRONG WINDS..BLOWING SNOW AND REDUCED VISIBILITY.

$$

SDZ045-048-060400-
/O.EXA.KABR.WI.Y.0014.000000T0000Z-161206T0400Z/
JONES-LYMAN-
INCLUDING THE CITIES OF...MURDO...KENNEBEC
133 PM CST MON DEC 5 2016

...WIND ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. 

* TIMING...WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON BEFORE 
  DIMINISHING SLIGHTLY THIS EVENING. 

* WINDS...WIND GUSTS WILL RANGE BETWEEN 40 AND 50 MPH.

* IMPACTS...ISOLATED TO SCATTERED SNOW SHOWERS ARE POSSIBLE AS 
  THE COLD AIR SCOURS OUT ANY MOISTURE...VISIBILITY WILL BE 
  GREATLY REDUCED DUE TO BLOWING SNOW IN THE VICINITY OF THESE 
  SHOWERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ005-010-017-033-035-036-060400-
/O.CON.KABR.WI.Y.0014.000000T0000Z-161206T0400Z/
MCPHERSON-EDMUNDS-FAULK-STANLEY-HUGHES-HYDE-
INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON...
MISSION RIDGE...PIERRE...HIGHMORE
133 PM CST MON DEC 5 2016 /1233 PM MST MON DEC 5 2016/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST /9 PM MST/
THIS EVENING...

* TIMING...WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON BEFORE 
  DIMINISHING SLIGHTLY THIS EVENING. 

* WINDS...WIND GUSTS WILL RANGE BETWEEN 40 AND 50 MPH.

* IMPACTS...ISOLATED TO SCATTERED SNOW SHOWERS ARE POSSIBLE AS 
  THE COLD AIR SCOURS OUT ANY MOISTURE...VISIBILITY WILL BE 
  GREATLY REDUCED DUE TO BLOWING SNOW IN THE VICINITY OF THESE 
  SHOWERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
016 
WWUS73 KABR 052145 AAC
NPWABR

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
345 PM CST MON DEC 5 2016

...STRONG NORTHWEST WINDS TODAY AND TONIGHT...

.A COLD FRONT WILL SWING ACROSS THE FORECAST AREA TODAY WITH
STRONG NORTHWEST WINDS TO FOLLOW...AND FALLING TEMPERATURES.
ISOLATED TO SCATTERED SNOW SHOWERS WILL ALSO MOVE THROUGH...WITH
THE POTENTIAL FOR REDUCED VISIBILITY DUE TO BLOWING SNOW.

SDZ005-010-052245-
/O.CAN.KABR.WI.Y.0014.000000T0000Z-161206T0400Z/
MCPHERSON-EDMUNDS-
INCLUDING THE CITIES OF...EUREKA...IPSWICH
345 PM CST MON DEC 5 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

MCPHERSON AND EDMUNDS ARE NOW IN A WINTER WEATHER ADVISORY.

$$

SDZ037-051-060400-
/O.EXA.KABR.WI.Y.0014.000000T0000Z-161206T0400Z/
HAND-BUFFALO-
INCLUDING THE CITIES OF...MILLER...FORT THOMPSON
345 PM CST MON DEC 5 2016

...WIND ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. 

* TIMING...WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON BEFORE 
  DIMINISHING SLIGHTLY THIS EVENING. 

* WINDS...WIND GUSTS WILL RANGE BETWEEN 40 AND 50 MPH.

* IMPACTS...ISOLATED TO SCATTERED SNOW SHOWERS ARE POSSIBLE AS 
  THE COLD AIR SCOURS OUT ANY MOISTURE...VISIBILITY WILL BE 
  GREATLY REDUCED DUE TO BLOWING SNOW IN THE VICINITY OF THESE 
  SHOWERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ017-033-035-036-045-048-060400-
/O.CON.KABR.WI.Y.0014.000000T0000Z-161206T0400Z/
FAULK-STANLEY-HUGHES-HYDE-JONES-LYMAN-
INCLUDING THE CITIES OF...FAULKTON...MISSION RIDGE...PIERRE...
HIGHMORE...MURDO...KENNEBEC
345 PM CST MON DEC 5 2016 /245 PM MST MON DEC 5 2016/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST /9 PM MST/
THIS EVENING...

* TIMING...WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON BEFORE 
  DIMINISHING SLIGHTLY THIS EVENING. 

* WINDS...WIND GUSTS WILL RANGE BETWEEN 40 AND 50 MPH.

* IMPACTS...ISOLATED TO SCATTERED SNOW SHOWERS ARE POSSIBLE AS 
  THE COLD AIR SCOURS OUT ANY MOISTURE...VISIBILITY WILL BE 
  GREATLY REDUCED DUE TO BLOWING SNOW IN THE VICINITY OF THESE 
  SHOWERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
662 
WWUS73 KABR 060051
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
651 PM CST MON DEC 5 2016

...STRONG NORTHWEST WINDS EXPECTED THROUGH THE NIGHT...

SDZ033-035-060200-
/O.CAN.KABR.WI.Y.0014.000000T0000Z-161206T0400Z/
STANLEY-HUGHES-
INCLUDING THE CITIES OF...MISSION RIDGE...PIERRE
651 PM CST MON DEC 5 2016 /551 PM MST MON DEC 5 2016/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

THE WIND ADVISORY HAS BEEN REPLACED BY A WINTER WEATHER ADVISORY,
WHICH IS IN EFFECT THROUGH 6 AM TUESDAY.

$$

SDZ006-018-061200-
/O.EXB.KABR.WI.Y.0014.000000T0000Z-161206T1200Z/
BROWN-SPINK-
INCLUDING THE CITIES OF...ABERDEEN...REDFIELD
651 PM CST MON DEC 5 2016

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. 

* TIMING...TONIGHT.

* WINDS...WIND GUSTS WILL RANGE BETWEEN 30 AND 45 MPH.

* IMPACTS...THE STRONG WINDS MAY CAUSE HAZARDOUS TRAVEL CONDITIONS
  AT TIMES THROUGH THE OVERNIGHT HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ017-036-037-045-048-051-061200-
/O.EXT.KABR.WI.Y.0014.000000T0000Z-161206T1200Z/
FAULK-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...FAULKTON...HIGHMORE...MILLER...MURDO...
KENNEBEC...FORT THOMPSON
651 PM CST MON DEC 5 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST TUESDAY...

* TIMING...TONIGHT.

* WINDS...WIND GUSTS WILL RANGE BETWEEN 35 AND 50 MPH.

* IMPACTS...THE STRONG WINDS MAY CAUSE HAZARDOUS TRAVEL CONDITIONS
  AT TIMES THROUGH THE OVERNIGHT HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PARKIN
983 
WWUS73 KABR 060433
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1033 PM CST MON DEC 5 2016

...STRONG WEST TO NORTHWEST WINDS EXPECTED THROUGH THE NIGHT...

MNZ039-046-SDZ007-008-011-019>023-061200-
/O.EXA.KABR.WI.Y.0014.000000T0000Z-161206T1200Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...HAYTI...
CLEAR LAKE
1033 PM CST MON DEC 5 2016

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. 

* TIMING...TONIGHT.

* WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 55 MPH.

* IMPACTS...THE STRONG WINDS MAY CAUSE HAZARDOUS TRAVEL 
  CONDITIONS AT TIMES THROUGH THE OVERNIGHT HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ006-017-018-036-037-045-048-051-061200-
/O.CON.KABR.WI.Y.0014.000000T0000Z-161206T1200Z/
BROWN-FAULK-SPINK-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...ABERDEEN...FAULKTON...REDFIELD...
HIGHMORE...MILLER...MURDO...KENNEBEC...FORT THOMPSON
1033 PM CST MON DEC 5 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY...

* TIMING...TONIGHT.

* WINDS...SUSTAINED 25 TO 35 WITH GUSTS BETWEEN 40 AND 55 MPH.

* IMPACTS...THE STRONG WINDS MAY CAUSE HAZARDOUS TRAVEL 
  CONDITIONS AT TIMES THROUGH THE OVERNIGHT HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PARKIN
586 
WWUS73 KABR 060817
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
217 AM CST TUE DEC 6 2016

...STRONG WEST TO NORTHWEST WINDS EXPECTED EARLY THIS MORNING...

SDZ008-021-061200-
/O.UPG.KABR.WI.Y.0014.000000T0000Z-161206T1200Z/
/O.NEW.KABR.HW.W.0003.161206T0817Z-161206T1200Z/
ROBERTS-GRANT-
INCLUDING THE CITIES OF...SISSETON...MILBANK
217 AM CST TUE DEC 6 2016

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...THROUGH THE WEE HOURS OF THIS MORNING.

* WINDS...SUSTAINED 30 TO 50 MPH WITH GUSTS BETWEEN 50 AND 75
  MPH. MAINLY ALONG I-29 BETWEEN SUMMIT AND PEEVER.

* IMPACTS...THE STRONG WINDS WILL CAUSE HAZARDOUS TRAVEL
  CONDITIONS TO HIGH PROFILE VEHICLES THROUGH THE OVERNIGHT
  HOURS...ESPECIALLY ALONG I-29 FROM SUMMIT TO PEEVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MNZ039-046-SDZ006-007-011-017>020-022-023-036-037-045-048-051-
061200-
/O.CON.KABR.WI.Y.0014.000000T0000Z-161206T1200Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-DAY-FAULK-SPINK-CLARK-CODINGTON-
HAMLIN-DEUEL-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...WEBSTER...FAULKTON...REDFIELD...CLARK...WATERTOWN...
HAYTI...CLEAR LAKE...HIGHMORE...MILLER...MURDO...KENNEBEC...
FORT THOMPSON
217 AM CST TUE DEC 6 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* TIMING...THROUGH THE WEE HOURS OF THIS MORNING.

* WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 55
  MPH.

* IMPACTS...THE STRONG WINDS MAY CAUSE HAZARDOUS TRAVEL 
  CONDITIONS AT TIMES THROUGH THE OVERNIGHT HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TMT
911 
WWUS73 KABR 061009
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
409 AM CST TUE DEC 6 2016

...STRONG WEST TO NORTHWEST WINDS CONTINUING TODAY...

SDZ008-021-061200-
/O.CON.KABR.HW.W.0003.000000T0000Z-161206T1200Z/
ROBERTS-GRANT-
INCLUDING THE CITIES OF...SISSETON...MILBANK
409 AM CST TUE DEC 6 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* WINDS...WEST WINDS SUSTAINED 30 TO 45 MPH WITH GUSTS BETWEEN 50
  AND 60 MPH. MAINLY ALONG I-29 BETWEEN SUMMIT AND PEEVER.

* IMPACTS...THE STRONG WINDS WILL CAUSE HAZARDOUS TRAVEL
  CONDITIONS TO HIGH PROFILE VEHICLES ...ESPECIALLY ALONG I-29
  FROM SUMMIT TO PEEVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SDZ033>035-061815-
/O.EXB.KABR.WI.Y.0014.000000T0000Z-161207T0000Z/
STANLEY-SULLY-HUGHES-
INCLUDING THE CITIES OF...MISSION RIDGE...ONIDA...PIERRE
409 AM CST TUE DEC 6 2016 /309 AM MST TUE DEC 6 2016/

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING. 

* TIMING...STRONG WEST TO NORTHWEST WINDS CONTINUING THROUGH THE
  DAY.

* WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 
  MPH. 

* IMPACTS...THE STRONG WINDS MAY CAUSE HAZARDOUS TRAVEL
  CONDITIONS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ017>020-022-023-036-037-045-048-051-061815-
/O.EXT.KABR.WI.Y.0014.000000T0000Z-161207T0000Z/
FAULK-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-HYDE-HAND-JONES-LYMAN-
BUFFALO-
INCLUDING THE CITIES OF...FAULKTON...REDFIELD...CLARK...
WATERTOWN...HAYTI...CLEAR LAKE...HIGHMORE...MILLER...MURDO...
KENNEBEC...FORT THOMPSON
409 AM CST TUE DEC 6 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...STRONG WEST TO NORTHWEST WINDS CONTINUING THROUGH THE
  DAY.

* WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 
  MPH. 

* IMPACTS...THE STRONG WINDS MAY CAUSE HAZARDOUS TRAVEL
  CONDITIONS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ006-007-011-061200-
/O.CON.KABR.WI.Y.0014.000000T0000Z-161206T1200Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-DAY-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...WEBSTER
409 AM CST TUE DEC 6 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* WINDS...WEST WINDS SUSTAINED 25 TO 35 MPH WITH GUSTS BETWEEN 40
  AND 55 MPH.

* IMPACTS...THE STRONG WINDS MAY CAUSE HAZARDOUS TRAVEL
  CONDITIONS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TMT
594 
WWUS73 KABR 061158
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
558 AM CST TUE DEC 6 2016

...STRONG WEST TO NORTHWEST WINDS CONTINUING TODAY...

SDZ008-021-061300-
/O.EXP.KABR.HW.W.0003.000000T0000Z-161206T1200Z/
ROBERTS-GRANT-
INCLUDING THE CITIES OF...SISSETON...MILBANK
558 AM CST TUE DEC 6 2016

...HIGH WIND WARNING WILL EXPIRE AT 6 AM CST EARLY THIS MORNING...

A WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST. THE
COMBINATION OF WIND GUSTS FROM 40 TO 50 MPH WILL COMBINE WITH
FALLING SNOW TO CREATE PERIODS OF LOW VISIBILITY TODAY.

$$

MNZ039-046-SDZ006-007-011-061300-
/O.EXP.KABR.WI.Y.0014.000000T0000Z-161206T1200Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-DAY-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...WEBSTER
558 AM CST TUE DEC 6 2016

...WIND ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING...

A WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST. THE
COMBINATION OF WIND GUSTS FROM 40 TO 50 MPH WILL COMBINE WITH
FALLING SNOW TO CREATE PERIODS OF LOW VISIBILITY TODAY.

$$

SDZ017>020-022-023-033>037-045-048-051-062000-
/O.CON.KABR.WI.Y.0014.000000T0000Z-161207T0000Z/
FAULK-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-
HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...FAULKTON...REDFIELD...CLARK...
WATERTOWN...HAYTI...CLEAR LAKE...MISSION RIDGE...ONIDA...PIERRE...
HIGHMORE...MILLER...MURDO...KENNEBEC...FORT THOMPSON
558 AM CST TUE DEC 6 2016 /458 AM MST TUE DEC 6 2016/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* TIMING...STRONG WEST TO NORTHWEST WINDS CONTINUING THROUGH THE 
  DAY. 

* WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 
  MPH. 

* IMPACTS...THE STRONG WINDS MAY CAUSE HAZARDOUS TRAVEL CONDITIONS
  AT TIMES. PERIODS OF LIGHT SNOW AND BLOWING SNOW MAY ALSO REDUCE
  VISIBILITY AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TMT
439 
WWUS73 KABR 061458
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
858 AM CST TUE DEC 6 2016

...STRONG WEST TO NORTHWEST WINDS CONTINUING TODAY...

SDZ017>020-061600-
/O.CAN.KABR.WI.Y.0014.000000T0000Z-161207T0000Z/
FAULK-SPINK-CLARK-CODINGTON-
INCLUDING THE CITIES OF...FAULKTON...REDFIELD...CLARK...WATERTOWN
858 AM CST TUE DEC 6 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

THE WIND ADVISORY HAS BEEN REPLACED WITH A WINTER WEATHER ADVISORY
FOR SNOW AND BLOWING SNOW.

$$

SDZ022-023-033>037-045-048-051-070000-
/O.CON.KABR.WI.Y.0014.000000T0000Z-161207T0000Z/
HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...HAYTI...CLEAR LAKE...MISSION RIDGE...
ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...KENNEBEC...
FORT THOMPSON
858 AM CST TUE DEC 6 2016 /758 AM MST TUE DEC 6 2016/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* TIMING...STRONG WEST TO NORTHWEST WINDS CONTINUING THROUGH THE 
  DAY. 

* WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 
  MPH. 

* IMPACTS...THE STRONG WINDS MAY CAUSE HAZARDOUS TRAVEL 
  CONDITIONS AT TIMES. PERIODS OF LIGHT SNOW AND BLOWING SNOW 
  MAY ALSO REDUCE VISIBILITY AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
SD
673 
WWUS73 KABR 062034
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
234 PM CST TUE DEC 6 2016

...STRONG NORTHWEST WINDS CONTINUING THROUGH THIS EVENING...

SDZ022-023-033>037-045-048-051-070300-
/O.EXT.KABR.WI.Y.0014.000000T0000Z-161207T0300Z/
HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...HAYTI...CLEAR LAKE...MISSION RIDGE...
ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...KENNEBEC...
FORT THOMPSON
234 PM CST TUE DEC 6 2016 /134 PM MST TUE DEC 6 2016/

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING...

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THIS
  EVENING.

* WINDS...SUSTAINED 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 
  MPH. 

* IMPACTS...THE STRONG WINDS MAY CAUSE HAZARDOUS TRAVEL 
  CONDITIONS AT TIMES. PERIODS OF LIGHT SNOW AND BLOWING SNOW 
  MAY ALSO REDUCE VISIBILITY AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
470 
WWUS73 KABR 070303
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
903 PM CST TUE DEC 6 2016

SDZ022-023-033>037-045-048-051-070415-
/O.EXP.KABR.WI.Y.0014.000000T0000Z-161207T0300Z/
HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...HAYTI...CLEAR LAKE...MISSION RIDGE...
ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...KENNEBEC...
FORT THOMPSON
903 PM CST TUE DEC 6 2016 /803 PM MST TUE DEC 6 2016/

...WIND ADVISORY HAS EXPIRED...

WIND SPEEDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA THIS
EVENING...THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.
BREEZY CONDITIONS WILL CONTINUE THROUGH THE OVERNIGHT HOURS AND
INTO THE DAY WEDNESDAY.

$$

PARKIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Dec 4, 11:45 PM CST, 4 hours 7 minutes earlier.

Area forecast discussion, Dec 4, 11:45 PM CST, 4 hours 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1145 PM CST Sun Dec 4 2016

.UPDATE...
Issued at 1145 PM CST Sun Dec 4 2016

06z aviation discussion updated below.

UPDATE Issued at 922 PM CST Sun Dec 4 2016

Clouds spreading in from the west with the next system through the
night. Have lowered temperatures a few degrees in some locations.
Updated forecast.

UPDATE Issued at 554 PM CST Sun Dec 4 2016

00z aviation discussion updated below.

&&

.SHORT TERM...(This Evening through Tuesday Afternoon)
Issued at 322 PM CST Sun Dec 4 2016

Snowfall amounts along with the potential for blowing snow on Monday
will be the main forecast concerns.

Westerly winds behind an area of low pressure currently over NE
North Dakota has produced highs in the 30s for most locations. Where
there is no snow cover, temps have reached the low 40s. While
westerly winds will diminish tonight, lows should remain in the 20s
as we will see increase cloud cover from our next storm system. A
low pressure system currently over Montana will track across NW
South Dakota and into North Dakota Monday through Monday night. This
system still has the potential to bring accumulating snow to north
central South Dakota, or the Mobridge area. While the 12Z NAM showed
very little snowfall, the 18Z is showing higher QPF and thus higher
snowfall amounts for north central SD. The falling snow, along with
increasing northwesterly winds could cause blowing snow issues. Will
leave blowing snow out of the forecast as the strongest winds should
follow the accumulating snowfall. Most of the region will see gusty
winds on Tuesday thanks to a tight pressure gradient. Did increase
winds by 5 knots over most of the CWA on Tuesday.

.LONG TERM...(Tuesday Evening through Sunday)
Issued at 322 PM CST Sun Dec 4 2016

An upper trough will bring much cooler weather through the end of
the work week. Temps will only top out at about 5 to 15 degrees. As
the upper flow becomes more zonal through the weekend, temperatures
will moderate slightly.

The main challenge through the extended will be precipitation
chances. The pattern is full of shortwave energy which models have
notorious difficulty timing and resolving. So, there is considerable
uncertainty regarding potential for snow shower activity. The ECMWF
has been fairly consistent with bringing some snow showers into the
northeastern cwa on Thursday though timing on the latest run has
shifted more to Wed night/Thurs morning. Although precip remains in
the forecast for Saturday, the deterministic runs have all backed
off on bringing a system through the Dakotas, so this too may
change. Bottom line...expect off and on snow showers with cold air
in place.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1145 PM CST Sun Dec 4 2016

VFR conditions are expected at all locations through tonight and
most of Monday at all locations with mid level clouds streaming
over. An upper level low pressure trough moving across the region
along with a cold front sweeping through on Monday could bring some
light snow to MBG and ABR along with MVFR ceilings and possibly
vsbys.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
&&

UPDATE...Mohr
SHORT TERM...SD
LONG TERM...Wise
AVIATION...Mohr

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 4:08 AM CSTWinter Weather AdvisoryABRBig Stone, Traverse50 hr
Dec 5, 3:48 PM CSTBlizzard WarningABRCampbell, Corson, Dewey, Walworth3 hr

Nearby

Wind Advisories in South Dakota, 2016Wind Advisories in Minnesota, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.